Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Mar 21, 2017, 10:55 PM EDT for Emanuel County, Johnson County, Wilkinson County, Georgia. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 21, 2017, 10:55 PM EDT (02:55 UTC)
- Expired
- Mar 21, 2017, 11:45 PM EDT
- In force
- 50 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 40
Counties Emanuel County, GA, Johnson County, GA, Wilkinson County, GA
The radar
The Robins AFB radar (KJGX), 96 km from the middle of the area, began a volume at 02:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 2.9 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 377 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 2348 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted.
842
WWUS82 KFFC 220255
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
1055 PM EDT TUE MAR 21 2017
GAZ074-076-084>086-097-098-220345-
Wilkinson GA-Jefferson GA-Washington GA-Emanuel GA-Treutlen GA-
Johnson GA-Laurens GA-
1055 PM EDT TUE MAR 21 2017
...SIGNIFICANT WEATHER ADVISORY FOR WILKINSON...SOUTHEASTERN
JEFFERSON...SOUTHERN WASHINGTON...EMANUEL...NORTHERN TREUTLEN...
JOHNSON AND NORTHERN LAURENS COUNTIES UNTIL 1145 PM EDT...
At 1054 PM EDT...a line of strong thunderstorms was extending from
near Waynesboro to near Wadley to near Tennille to Gordon...and
moving southeast at 55 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of these storms include
Dublin, Swainsboro, Louisville, Wrightsville, Irwinton, East Dublin,
Wadley, Gordon, Davisboro, Twin City, Tennille, Ivey, Adrian,
McIntyre, Dudley, Stillmore, Harrison, Oak Park, Toomsboro and
Bartow.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3254 8203 3256 8208 3252 8215 3248 8218
3243 8219 3240 8221 3249 8302 3292 8334
3294 8289 3299 8242 3311 8228 3305 8229
3293 8227 3284 8232 3280 8221 3281 8215
3266 8208 3260 8200
TIME...MOT...LOC 0254Z 317DEG 54KT 3308 8210 3288 8233 3286 8282 3290
8333
HAIL...0.25IN
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Mar 21, 7:55 PM EDT, 3 hours earlier.
Area forecast discussion, Mar 21, 7:55 PM EDT, 3 hours before
Area Forecast Discussion...Updated for Aviation National Weather Service Peachtree City GA 755 PM EDT Tue Mar 21 2017 A cold front is currently situated along the GA/TN border. This boundary will continue to sag southward overnight and Wednesday. Still monitoring conditions for potentially severe weather late this afternoon amd evening. 18Z FFC sounding shows very steep mid level lapse rates in place along with ~1500 j/kg of surface based CAPE. However, moisture is the column is lacking. Have seen some cu pop this afternoon, and even with the favorable conditions, convection has not fired. Matter of fact, weak showers that developed across south central TN diminished as they moved southward. The hi-res models are now developing some isold/sct convection out ahead of the main complex late this afternoon. However, the main system will be related to the complex currently pushing south across western TN. Models continue to evolve this into a MCS that moves across northern GA during the early evening hours. The hi-res models keep most of the activity north of the Interstate 20 corridor. The main mode of any severe weather that develops will be large hail and damaging wind gusts. Even now, there isn't much convergence along the frontal boundary. Do expect shra/tsra to diminish overnight with the loss of heating and any mid level support. With little surface moisture and lacking frontal forcing on Wednesday, so have removed pops. NListemaa .LONG TERM /Thursday through Tuesday/... Medium-range models continue to show a progressive pattern through the extended forecast period. General timing of the various features translating through the flow will vary somewhat from run-to-run, however 12Z run does not show significant deviation from the previous cycle, and little change was made to the Long Term Forecast grids at this time. Please see the previous Long Term Forecast Discussion below. 20 Previous LONG TERM Discussion /Wednesday Night through Monday/... A front will cross the region Wednesday with strong high pressure building in from the north. Given some mid-level impulses and residual moisture within the column, some model solutions are hinting at scattered showers through Thursday. Kept a schc pop to account for this with the understanding that the apparent high will likely win out, limiting precipitation coverage overall. So, anticipate cloudy skies and much cooler temperatures Thursday under northeast/easterly flow. Temperatures may run 10 degrees or so below normal..in the low/mid 50s in north GA and around 60 within central GA. Mid-level ridging will cross the region with the surface high staying locked into place across north/northeast GA through much of Friday. This will keep temperatures around climo for Friday. The high will move out to sea Friday night into Saturday allowing return flow to develop. Given this, we expect dry conditions Friday through much of Saturday ahead of the next storm system. A potent closed low will drop out of the Rockies and quickly move east through the weekend. The models have started to slow this feature the last couple of runs and also a weakening trend has been noted. A front will approach from the west late Saturday and slowly drape across northern GA before becoming washed out Sunday night. Given the upper level support is weakening with a broad surface boundary, feeling the overall coverage and intensity of any thunderstorm activity is waning at this point. Another weak impulse will approach Monday afternoon, helping to initiate shower activity across the residual boundary in north GA. From this, you might gain the perspective that central GA will likely see little in the way of precipitation amounts through the long term...and you would be correct as much of the dynamics will be lofted to the north. Above normal temperatures expected through most of the long term, apart from cooler airmass Thursday into early Friday. 26 && .AVIATION... 00Z Update... Cold front will continue to sag south overnight and into early Wednesday. Showers and strong to severe thunderstorms will continue to sag southeast into GA this evening. Not confident the storms will make it as far south and KMCN and KCSG. MVFR conditions possible toward morning...but VFR conditions expected for the afternoon on Wednesday. Winds will remain west to northwest tonight with occasional gusts in strong storms. Winds becoming northeast after 16z Wednesday. //ATL Confidence...00Z Update... High confidence all elements...except medium on mvfr in the morning. 41 && .PRELIMINARY POINT TEMPS/POPS... Athens 57 71 43 54 / 60 10 20 20 Atlanta 57 72 47 54 / 40 10 20 20 Blairsville 50 66 38 51 / 70 10 20 20 Cartersville 54 68 45 55 / 50 10 20 20 Columbus 60 79 54 61 / 10 10 20 20 Gainesville 55 70 43 52 / 60 10 20 20 Macon 60 76 50 57 / 10 10 20 20 Rome 54 67 44 57 / 50 10 20 20 Peachtree City 55 73 48 55 / 20 10 20 20 Vidalia 62 75 51 58 / 10 10 20 20 && .FFC WATCHES/WARNINGS/ADVISORIES... Severe Thunderstorm Watch until 11 PM EDT this evening for the following zones: Banks...Barrow...Bartow...Catoosa...Chattooga... Cherokee...Clarke...Clayton...Cobb...Dade...Dawson...DeKalb... Douglas...Fannin...Floyd...Forsyth...Gilmer...Gordon...Greene... Gwinnett...Hall...Henry...Jackson...Lumpkin...Madison...Morgan... Murray...Newton...North Fulton...Oconee...Oglethorpe... Paulding...Pickens...Polk...Rockdale...South Fulton... Taliaferro...Towns...Union...Walker...Walton...White... Whitfield...Wilkes. && SHORT TERM...41 LONG TERM....20 AVIATION...41
Hazardous weather outlook, Mar 21, 10:40 PM EDT, 15 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1040 PM EDT Tue Mar 21 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-221000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1040 PM EDT Tue Mar 21 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Rest of tonight...Tuesday night... Isolated strong thunderstorms possible until around midnight. A few of these storms could produce gusty winds and heavy rain over portions of central Georgia. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... There is a chance of thunderstorms across north Georgia Saturday through Sunday. Otherwise, no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Local storm report, Mar 21, 10:20 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1020 PM EDT TUE MAR 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM TSTM WND DMG 1 ESE ARCADE 34.07N 83.54W
03/21/2017 JACKSON GA PUBLIC
TREES WERE REPORTED DOWN ON TWO CARS IN DIFFERENT
LOCATIONS IN ARCADE... GA
&&
EVENT NUMBER FFC1700305
KINGLocal storm report, Mar 21, 10:21 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1021 PM EDT TUE MAR 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM TSTM WND DMG 1 ESE ARCADE 34.07N 83.54W
03/21/2017 JACKSON GA FIRE DEPT/RESCUE
TREES WERE REPORTED DOWN ON TWO CARS IN DIFFERENT
LOCATIONS IN ARCADE... GA
&&
CORRECTED SOURCE
EVENT NUMBER FFC1700305
KINGSpecial weather statement, Mar 21, 10:24 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1024 PM EDT TUE MAR 21 2017
GAZ059>062-072>076-084-220300-
Wilkinson GA-Jefferson GA-Washington GA-Putnam GA-Baldwin GA-
Glascock GA-Hancock GA-Warren GA-Jones GA-Jasper GA-
1024 PM EDT TUE MAR 21 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WILKINSON...
JEFFERSON...WASHINGTON...SOUTHERN PUTNAM...BALDWIN...GLASCOCK...
SOUTHERN HANCOCK...SOUTHERN WARREN...JONES AND SOUTHEASTERN JASPER
COUNTIES UNTIL 1100 PM EDT...
At 1023 PM EDT...a line of strong thunderstorms was extending from
near Thomson to near Shoals to Devereux to near Adgateville...and
moving southeast at 35 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of these storms include
Milledgeville, Sandersville, Gray, Louisville, Warrenton, Sparta,
Gibson, Wrens, Davisboro, Tennille, Ivey, Stapleton, Avera, Mitchell,
Camak, Deepstep, Edge Hill, Edgehill, Midway-Hardwick and Meriwether.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3311 8228 3298 8240 3292 8279 3290 8358
3325 8377 3326 8312 3332 8277 3351 8261
3345 8259 3341 8255 3335 8255 3336 8253
3334 8250 3334 8245 3331 8240 3331 8234
3327 8226 3323 8223
TIME...MOT...LOC 0223Z 318DEG 30KT 3350 8253 3328 8273 3322 8308 3321
8371
HAIL...0.25IN
WIND...50MPHLocal storm report, Mar 21, 10:35 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1035 PM EDT TUE MAR 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND DMG 3 SSW MATT 34.27N 84.18W
03/21/2017 FORSYTH GA PUBLIC
TREES DOWN IN FORSYTH COUNTY...POSSIBLE TREE ON HOUSE
ON PLEASANT GROVE ROAD.
&&
EVENT NUMBER FFC1700307
KINGLocal storm report, Mar 21, 10:39 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1039 PM EDT TUE MAR 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0823 PM TSTM WND DMG CANTON 34.24N 84.49W
03/21/2017 CHEROKEE GA PUBLIC
SEVERAL TREES DOWNED ALONG MAGNOLIA SPRINGS TRACE IN
CANTON.
&&
EVENT NUMBER FFC1700308
KSSpecial weather statement, Mar 21, 10:55 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1055 PM EDT TUE MAR 21 2017
GAZ074-076-084>086-097-098-220345-
Wilkinson GA-Jefferson GA-Washington GA-Emanuel GA-Treutlen GA-
Johnson GA-Laurens GA-
1055 PM EDT TUE MAR 21 2017
...SIGNIFICANT WEATHER ADVISORY FOR WILKINSON...SOUTHEASTERN
JEFFERSON...SOUTHERN WASHINGTON...EMANUEL...NORTHERN TREUTLEN...
JOHNSON AND NORTHERN LAURENS COUNTIES UNTIL 1145 PM EDT...
At 1054 PM EDT...a line of strong thunderstorms was extending from
near Waynesboro to near Wadley to near Tennille to Gordon...and
moving southeast at 55 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of these storms include
Dublin, Swainsboro, Louisville, Wrightsville, Irwinton, East Dublin,
Wadley, Gordon, Davisboro, Twin City, Tennille, Ivey, Adrian,
McIntyre, Dudley, Stillmore, Harrison, Oak Park, Toomsboro and
Bartow.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3254 8203 3256 8208 3252 8215 3248 8218
3243 8219 3240 8221 3249 8302 3292 8334
3294 8289 3299 8242 3311 8228 3305 8229
3293 8227 3284 8232 3280 8221 3281 8215
3266 8208 3260 8200
TIME...MOT...LOC 0254Z 317DEG 54KT 3308 8210 3288 8233 3286 8282 3290
8333
HAIL...0.25IN
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 8:00 PM EDT | Special Weather Statement | FFC | Walton | 30 min |
| Mar 21, 8:02 PM EDT | Severe Thunderstorm Warning | FFC | Banks, Jackson, Madison | 31 min |
| Mar 21, 8:07 PM EDT | Severe Thunderstorm Warning | FFC | Dawson, Fannin, Gilmer, Hall, Lumpkin, Pickens and 3 more | 38 min |
| Mar 21, 8:08 PM EDT | Severe Thunderstorm Warning | FFC | Morgan, Oconee, Walton | 52 min |
| Mar 21, 8:14 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Cherokee, Cobb, Dawson, Floyd, Forsyth and 3 more | 46 min |
| Mar 21, 8:19 PM EDT | Flash Flood Warning | FFC | Clarke, Greene, Oconee, Oglethorpe, Taliaferro, Wilkes | 6 hr |
| Mar 21, 8:30 PM EDT | Special Weather Statement | FFC | Oglethorpe | 45 min |
| Mar 21, 8:40 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Clayton, Cobb, DeKalb, Douglas, Forsyth and 5 more | 50 min |
| Mar 21, 8:44 PM EDT | Severe Thunderstorm Warning | FFC | Banks, Barrow, Forsyth, Gwinnett, Hall, Jackson and 2 more | 46 min |
| Mar 21, 8:49 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Oconee, Oglethorpe | 41 min |
| Mar 21, 9:20 PM EDT | Special Weather Statement | FFC | Butts, Clayton, Coweta, Fayette, Heard, Henry and 8 more | 40 min |
| Mar 21, 9:22 PM EDT | Severe Thunderstorm Warning | FFC | Barrow, Clarke, Greene, Jackson, Madison, Morgan and 5 more | 38 min |
| Mar 21, 9:45 PM EDT | Severe Thunderstorm Warning | FFC | Glascock, Greene, Hancock, Morgan, Oglethorpe, Putnam and 4 more | 45 min |
| Mar 21, 9:53 PM EDT | Special Weather Statement | FFC | Baldwin, Butts, Harris, Jasper, Jones, Lamar and 7 more | 52 min |
| Mar 21, 10:24 PM EDT | Special Weather Statement | FFC | Baldwin, Glascock, Hancock, Jefferson, Jones, Washington | 36 min |
| Mar 21, 11:51 PM EDT | Special Weather Statement | FFC | Montgomery, Toombs | 39 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.